zbMATH — the first resource for mathematics

Discrete harmonic functions in Lipschitz domains. (English) Zbl 1422.60076
Summary: We prove the existence and uniqueness of a discrete nonnegative harmonic function for a random walk satisfying finite range, centering and ellipticity conditions, killed when leaving a globally Lipschitz domain in \(\mathbb{Z} ^d\). Our method is based on a systematic use of comparison arguments and discrete potential-theoretical techniques.
60G50 Sums of independent random variables; random walks
31C35 Martin boundary theory
60G40 Stopping times; optimal stopping problems; gambling theory
30F10 Compact Riemann surfaces and uniformization
Full Text: DOI Euclid arXiv
[1] H. Aikawa, Boundary Harnack principle and Martin boundary for a uniform domain, J. Math. Soc. Japan 53 (2001) 119-145. · Zbl 0976.31002
[2] A. Ancona, Principe de Harnack à la frontière et théorème de Fatou pour un opérateur elliptique dans un domaine lipschitzien, Ann. Inst. Fourier (Grenoble) 28 (1978) 169-213. · Zbl 0377.31001
[3] M. T. Barlow and R. F. Bass, Stability of parabolic Harnack inequalities, Trans. Amer. Math. Soc. 356 (2004) 1501-1533. · Zbl 1034.60070
[4] R. F. Bass and K. Burdzy, The boundary Harnack principle for nondivergence form elliptic operators, J. London Math. Soc. 50 (1994) 157-169. · Zbl 0806.35025
[5] P. E. Bauman, Positive solutions of elliptic equations in nondivergence form and their adjoints, Ark. Math. 22 (1984) 536-565. · Zbl 0557.35033
[6] N. Ben Salem, S. Mustapha and M. Sifi, Potential theoretic tools and random walks, ESAIM: Proccedings and Surveys, to appear.
[7] P. Biane, Quantum random walk on the dual of \(SU(n)\), Probab. Theory and Related Fields 89 (1991) 117-129. · Zbl 0746.46058
[8] A. Bouaziz, S. Mustapha and M. Sifi, Discrete harmonic functions on an orthant in \(\mathbb{Z} ^d\), Electron. Commun. Probab. 20 (2015) 1-13. · Zbl 1332.60067
[9] M. Bousquet-Mélou and M. Mishna, Walks with small steps in the quarter plane, Contemp. Math. 520 (2010) 1-40. · Zbl 1209.05008
[10] L. Carleson, On the existence of boundary values for harmonic functions in several variables, Ark. Mat. 4 (1962) 393-399. · Zbl 0107.08402
[11] D. Denisov and V. Wachtel, Random Walks in Cones, Ann. Probab. 43 (2015) 992-1044. · Zbl 1332.60066
[12] D. Denisov and V. Wachtel, Alternative constructions of a harmonic function for a random walk in a cone, Preprint 2018, arXiv:1805.01437.
[13] E. B. Dynkin, The boundary theory of Markov processes (discrete case), Uspehi Mat. Nauk 24 (1969) 3-42.
[14] J. Duraj and V. Wachtel, Green function of a random walk in a cone, Preprint 2018, arXiv:1807.07360.
[15] E. B. Fabes and M. V. Safonov, Behavior near the boundary of positive solutions of second order parabolic equations, J. Fourier Anal. Appl. 3 (1997) 871-882. · Zbl 0939.35082
[16] E. B. Fabes, M. V. Safonov and Y. Yuan, Behavior near the boundary of positive solutions of second order parabolic equations, II, Trans. Amer. Math. Soc. 351 (1999) 4947-4961. · Zbl 0976.35031
[17] G. Fayolle, R. Iasnogorodski and V. Malyshev, Random walks in the quarter-plane, Springer-Verlag, Berlin, 1999. · Zbl 0932.60002
[18] G. Fayolle and K. Rashel, Random walks in the quarter plane with zero drift: an explicit criterion for the finiteness of the associated group, Markov Processes and Related Fields 17 (2011) 619-636. · Zbl 1263.60039
[19] P. Gyrya and L. Saloff-Coste, Neumann and Dirichelet Heat Kernels in Inner Uniform Domains, Astérisque 336 (2011). · Zbl 1222.58001
[20] I. Ignatiouk-Robert, Martin boundary of a killed random walk on a half-space, J. Theoret. Probab. 21 (2008) 35-68. · Zbl 1146.60061
[21] I. Ignatiouk-Robert, Harmonic functions of random walks in a semigroup via ladder heights, Preprint 2018, arXiv:1803.05682.
[22] I. Ignatiouk-Robert and C. Lorée, Martin boundary of a killed random walk on a quadrant, Ann. Probab. 38 (2010) 1106-1142. · Zbl 1205.60057
[23] H. J. Kuo and N. S. Trudinger, Linear differential elliptic difference inequalities with random coefficients, Math. Comp. 55(191) (1990) 37-53. · Zbl 0716.39005
[24] H. J. Kuo and N. S. Trudinger, Positive difference operators on general meshes, Duke Math. J. 83(2) (1996) 415-433. · Zbl 0859.39009
[25] I. Kurkova and K. Raschel, Random walks in \(\mathbb{Z} _+ ^2\) with non-zero drift absorbed at the axes, Bulletin de la Société Mathématique de France 139 (2011) 341-387. · Zbl 1243.60042
[26] G. F. Lawler, Estimates for differences and Harnack inequality for difference operators coming from random walks with symmetric, spatially inhomogeneous, increments, Proc. London Math. Soc. 63 (1991) 552-568. · Zbl 0701.39002
[27] R. S. Martin, Minimal positive harmonic functions, Trans. Amer. Math. Soc. 49 (1941) 137-172. · JFM 67.0343.03
[28] S. Mustapha, Gambler’s ruin estimates for random walks with symmetric spatially inhomogeneous increments, Bernoulli 13 (2007) 131-147. · Zbl 1111.62070
[29] P. Ney and F. Spitzer, The Martin boundary for random walk, Trans. Amer. Math. Soc. 121 (1966) 116-132. · Zbl 0141.15601
[30] K. Raschel, Green functions for killed random walks in the Weyl chamber of \(\text{Sp} (4)\), Ann. Inst. Henri Poincaré Probab. Stat. 47 (2011) 1001-1019.
[31] K. Raschel, Random walks in the quarter plane, discrete harmonic functions and conformal mappings, with an appendix by Sandro Franceschi, Stochastic Processes and their Applications 124 (2014) 3147-3178. · Zbl 1300.60066
[32] K. Raschel and P. Tarrago, Martin boundary of random walks in convex cones, Preprint 2018, arXiv:1803.09253.
[33] J. Walsh, A diffusion with discontinuous local time, Astérisque, 52-53 (1978) 37-45.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.